Alert archive / Maine / Frost Advisories in 2021
Frost Advisory 6, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at Oct 8, 2021, 3:01 AM EDT for Hancock County, Penobscot County, Washington County, Maine. It took effect at Oct 9, 2021, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2021, 3:01 AM EDT (07:01 UTC)
- In effect from
- Oct 9, 2021, 2:00 AM EDT
- Expired
- Oct 9, 2021, 7:56 AM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS71 KCAR 080701 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 301 AM EDT Fri Oct 8 2021 MEZ015>017-081515- /O.NEW.KCAR.FR.Y.0006.211009T0600Z-211009T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 301 AM EDT Fri Oct 8 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Southern Penobscot, Interior Hancock and Central Washington Counties. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
6 follow-up statements
047 WWUS71 KCAR 081329 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 929 AM EDT Fri Oct 8 2021 MEZ015>017-082130- /O.CON.KCAR.FR.Y.0006.211009T0600Z-211009T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 929 AM EDT Fri Oct 8 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Southern Penobscot, Interior Hancock and Central Washington Counties. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
103 WWUS71 KCAR 081959 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 359 PM EDT Fri Oct 8 2021 MEZ015>017-090500- /O.CON.KCAR.FR.Y.0006.211009T0600Z-211009T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 359 PM EDT Fri Oct 8 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Southern Penobscot, Interior Hancock and Central Washington Counties. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
009 WWUS71 KCAR 082220 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 620 PM EDT Fri Oct 8 2021 MEZ015>017-090630- /O.CON.KCAR.FR.Y.0006.211009T0600Z-211009T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 620 PM EDT Fri Oct 8 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Southern Penobscot, Central Washington and Interior Hancock Counties. The best chance of frost will be in the more rural valleys. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CB
230 WWUS71 KCAR 090214 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1014 PM EDT Fri Oct 8 2021 MEZ015>017-091200- /O.CON.KCAR.FR.Y.0006.211009T0600Z-211009T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 1014 PM EDT Fri Oct 8 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Southern Penobscot, Central Washington and Interior Hancock Counties. The best chance of frost will be in the more rural valleys. * WHEN...From 2 AM to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CB
451 WWUS71 KCAR 090551 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 151 AM EDT Sat Oct 9 2021 MEZ015>017-091200- /O.CON.KCAR.FR.Y.0006.211009T0600Z-211009T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 151 AM EDT Sat Oct 9 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures between 35 and 37 will result in frost formation. * WHERE...Southern Penobscot, Central Washington and Interior Hancock Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
904 WWUS71 KCAR 091156 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 756 AM EDT Sat Oct 9 2021 MEZ015>017-091300- /O.CAN.KCAR.FR.Y.0006.000000T0000Z-211009T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 756 AM EDT Sat Oct 9 2021 ...FROST ADVISORY HAS EXPIRED... Temperatures are on the rebound from this mornings lows, with any remaining frost rapidly dissipating. $$ VJN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Oct 8, 12:58 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 8, 12:58 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1258 AM EDT Fri Oct 8 2021 .SYNOPSIS... High pressure will remain across the region into tonight. A cold front will move cross the area on Friday. High pressure will build over the region Saturday into Sunday. A frontal system is expected to approach the region from the northwest late Monday. && .NEAR TERM /THROUGH TODAY/... 1 am update... Clear skies continue acrs the area late tonight with lower cloud shield assoc with backdoor cdfnt sliding into the Gaspe Peninsula. Expect this band of clouds wl mv into nrn areas after 11z and progress swwrd thru the FA tda. Only minor chgs needed to hrly temps to distinguish ridge/valley split as low-level inversion sets up once again just ahead of the bndry. Previous discussion: Mostly clear conditions tonight w/winds dropping off as high pres ridges hold through much of the night w/temps dropping off. There appears to be some moisture trapped below a llvl inversion, which should allow for some shallow fog formation or river valley fog. Stayed close to the daycrew's assessment w/introducing that fog again for tonight. The high pres ridge will be dampened some by apchg cold front from the Gulf of St. Lawrence forecast to slide toward northern Maine overnight, and should reach into nrn and nwrn areas by daybreak. Temps will not be as cold as they have been the past several mornings due to some higher dewpoints. For Friday, the cold front will drop down across nrn and nwrn areas during the morning and then proceed to drop s the rest of the way during the day. There is some cooler air associated w/the front as seen on the 925mb plots. Also, NAM and GFS sndgs show some moisture behind the front at the 925-800mb layer sliding across nrn areas just after 12z, and then into portions of the central areas near or after 15z. This is confirmed by the 12z UA showing this moisture sitting up across the Gulf of the St. Lawrence. Winds shift around to the NNE behind the front and w/some warming noted from 850-700mb, could allow for that moisture to be trapped below leading to more clouds. The layer could be thick enough to allow for a mostly cloudy sky, which would lead to cooler temps. Since this is a shift from the previous cycle, stayed closer to the previous forecast for a bit more sun and therefore a bit warmer. It will be interesting to see how this plays out. One thing to mention however, is that it will not be as warm as the last several days to the NNE wind around 10 mph or so. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... Upper level ridging will continue to dominate in the short term. Cold temperatures Friday night into early Saturday morning due to weak CAA behind a backdoor front will allow for temperatures to plummet below freezing Friday night across the north, with widespread frost likely. Temperatures will also fall into the upper 30s across the interior Downeast region, which may lead to patchy frost early Saturday morning. Patchy fog is also possible, especially in river valleys and along the coast. Mostly clear skies on Saturday will allow for temperatures to rebound some, with high temperatures reaching back into the lower 60s across the FA. Moisture will begin to undercut the upper level ridge of high pressure Saturday night into Sunday, leading to an increase in cloud cover across the entire region. This will prevent low temperatures from falling as far Saturday night, with lows only in the upper 30s to lower 40s. Winds will also shift to the S and SW on Sunday, advecting warmer air into the region, and leading to highs in the low to mid-60s on Sunday. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper level ridging pattern will persist into the upcoming work week. Southwesterly flow will advect warm air into the region, leading to above average high temperatures on Monday and Tuesday. Increasing cloud cover due to moisture undercutting the upper level high will prevent low temperatures from falling too far, and low temperatures will also be above average through the first half of the week. A surface low pressure system will move up the coast from the by mid-week. If the strength of the upper level ridge begins to degrade at this point, the low may be able to intrude into the FA and bring the next significant rainfall event. However, ensemble guidance, especially the EC and GFS members, maintain the strength of the ridge, which will limit how much precipitation will fall. Kept NBM solution of slight chance PoPs Tuesday and Wednesday due to this uncertainty. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR next 24 hours. Possibility exists of brief MVFR cigs over northern terminals this morning as cloud band associated with cold front moves in from the northeast with only a mention of FEW025 between 11z and 17z. Low level winds light out of the WNW early will become northeast this morning into the afternoon and increase in speed fm 5-10kts. SHORT TERM: Fri night - Mon...Brief early morning MVFR/IFR vsby due to fog possible across all terminals. Otherwise VFR all day. Light/var winds early become S-SW during the day generally 5-10kts. && .MARINE... NEAR TERM: Winds will remain below 10 kts overnight w/seas 1-2 ft. Fri...N winds around 10 kt will increase to 15+ kts and shift to the NE w/gusts up to 20 kt across the outer zones. Seas are expected to gradually build to 2-4 ft by the afternoon. SHORT TERM: Seas will approach 5 ft over the outer waters with wind gusts approaching 25 kts Friday night. An SCA may be needed, but will be re-evaluated tonight due to marginal conditions in the forecast. Saturday through the rest of the extended will feature light winds and seas below SCA criteria. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/Hewitt Short Term...AStrauser Long Term...AStrauser Aviation...Farrar/Hewitt/AStrauser Marine...Farrar/Hewitt/AStrauser
Hazardous weather outlook, Oct 7, 3:22 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 322 AM EDT Thu Oct 7 2021 MEZ001>006-010-011-015>017-029>032-080730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 322 AM EDT Thu Oct 7 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-080730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 322 AM EDT Thu Oct 7 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:59 AM EDT | Small Craft Advisory | CAR | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.